Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 45, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 13, 2006, 4:02 PM EDT for Seminole County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2006, 4:02 PM EDT (20:02 UTC)
- Expired
- Aug 13, 2006, 5:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 92 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 132002
SVRMLB
FLC117-132100-
/O.NEW.KMLB.SV.W.0045.060813T2002Z-060813T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
402 PM EDT SUN AUG 13 2006
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SEMINOLE COUNTY
THIS INCLUDES THE CITIES OF...WINTER SPRINGS...SANFORD...OVIEDO...
LONGWOOD...LAKE MARY...LAKE JESSUP...CASSELBERRY...ALTAMONTE
SPRINGS
* UNTIL 500 PM EDT
* AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LAKE MARY...AND WAS DRIFTING SOUTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LONGWOOD AND MIDWAY BY 425 PM EDT
CASSELBERRY AND LAKE JESSUP BY 455 PM EDT
WINTER SPRINGS AND 6 MILES WEST OF OVIEDO BY 500 PM EDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2881 8125 2883 8141 2864 8141 2862 8132
2861 8115
$$
BRAGAW2 follow-up statements
000
WWUS52 KMLB 132028
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
428 PM EDT SUN AUG 13 2006
FLC117-132100-
/O.CON.KMLB.SV.W.0045.000000T0000Z-060813T2100Z/
SEMINOLE FL-
428 PM EDT SUN AUG 13 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR WESTERN SEMINOLE COUNTY...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE MARY OVER THE
WESTERN PORTIONS OF SANFORD AND WAS NEARLY STATIONARY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
DOPPLER RADAR ESTIMATED THE STORM HAD PRODUCED BETWEEN 2 AND 3
INCHES OF RAIN OVER THE PAST HOUR BETWEEN LAKE MARY AND LONGWOOD.
DRIVERS SHOULD BE ALERT FOR FLOODED ROADS AND OVERFLOWING CULVERTS
IN THIS AREA. DO NOT TRY TO CROSS A FLOODED ROAD.
LAT...LON 2881 8125 2883 8141 2864 8141 2862 8132
2861 8115
$$
BRAGAW000
WWUS52 KMLB 132055
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
455 PM EDT SUN AUG 13 2006
FLC117-132105-
/O.EXP.KMLB.SV.W.0045.000000T0000Z-060813T2100Z/
SEMINOLE FL-
455 PM EDT SUN AUG 13 2006
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SEMINOLE COUNTY
EXPIRES AT 500 PM EDT...
LAT...LON 2881 8125 2883 8141 2864 8141 2862 8132
2861 8115
$$
BRAGAWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:25 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 13, 2:25 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 225 PM EDT SUN AUG 13 2006 .DISCUSSION... CURRENTLY...CONVECTION DEVELOPING FROM LAKE TO BREVARD COUNTY MOVING SE/SSE THIS AFTN IN AREA OF HIGHER LOW LVL MOISTURE. EAST COAST BREEZE ADVANCING SLOWLY INLAND FROM VOLUSIA COAST SHOULD CONTINUE TO ALLOW FOR ADDITIONAL CONVERGENCE ACROSS NRN INTERIOR AREAS THROUGH THE REMAINDER OF THE AFTERNOON. ANTICIPATE ADDITIONAL STRONG STORMS TO DEVELOP NEAR EAST COAST SEA BREEZE BOUNDARY FROM SRN BREVARD TO ST LUCIE COUNTY THROUGH THE REMAINDER OF THE AFTN/EARLY EVENING. TONIGHT...LOW LVL TROUGH WILL SWING THROUGH THE FORECAST AREA OVERNIGHT WITH SCATTERED SHOWERS AND STORMS INTO THE EVENING HOURS AND A SLGT CHC FOR SHOWERS AFTER MIDNIGHT. MOST ACTIVE CONVECTION EXPECTED IN THE EARLY EVENING TWD THE TREASURE COAST. POSSIBILITY FOR SOME LATE NIGHT STRATUS ACROSS NE CSTL SECTIONS LATE (SIMILAR TO THE STRATUS THAT FORMED THIS MORNING FROM KJAX-KSGJ) WITH LOW LVL NE FLOW DEVELOPING. LOWS IN THE MID 70S. MON-TUE...DEEPEST MOISTURE WILL BE FOCUSED ALONG AND AHEAD OF THE DISSIPATING FRONTAL BOUNDARY...ACROSS THE CENTRAL AND SOUTHERN COUNTIES. CONSIDERABLE CLOUDINESS MAY LIMIT DESTABILIZATION...THOUGH CONDITIONS STILL APPEAR FAVORABLE FOR AT LEAST SCATTERED CONVECTION TO DEVELOP IN THE AFTERNOON. NORTHERN COUNTIES WITH LOWER PWATS MAY ACTUALLY REALIZE GREATER AFTERNOON INSTABILITY WITH AN APPROACHING VORT LOBE AND ADDITIONAL SURFACE HEATING. THE STRONGEST STORMS WILL LIKELY PRODUCE FREQUENT LIGHTNING AND GUSTY WINDS. MEANWHILE...MODELS HAVE BEEN CONSISTENT IN PINCHING OFF AN AREA OF LOW PRESSURE EAST OF THE STATE. THERE ARE SIGNIFICANT DIFFERENCES IN THE POSITION (AND EVENTUAL TRACK) OF THE SYSTEM. GFS APPEARS TO BE AN OUTLIER...WITH THE LOW LEVEL VORT CENTER DETACHING AND TRACKING WELL NORTH AND EAST OF THE PARENT MID-LEVEL CIRCULATION. A MORE LIKELY SCENARIO SUPPORTED BY THE NAM-WRF/UKMET/ECMWF WOULD INITIALLY TRACK A SLOWER-DEVELOPING SYSTEM TO THE SOUTHEAST NEAR THE BAHAMAS ...GRADUALLY LIFTING BACK TOWARDS THE PENINSULA. FORECAST OF SENSIBLE WEATHER TUE IS HIGHLY UNCERTAIN BUT WILL LEAN TOWARDS AT OR BELOW CLIMO POPS WITH THE BROAD CYCLONIC FLOW. WED...THE FORECAST ULTIMATELY HINGES ON THE TRACK OF THE LOW EAST OF THE STATE. A TRACK FARTHER OFFSHORE WOULD ACTUALLY ADVECT SOME DRIER AIR ACROSS THE FORECAST AREA. HOWEVER...THE POSSIBILITY DOES EXIST THAT THE SYSTEM COULD CLIP NORTHERN PORTIONS OF THE FORECAST AREA...PRODUCING A HIGH IMPACT RAIN/WIND EVENT. THIS SYSTEM WILL OBVIOUSLY NEED TO BE CLOSELY MONITORED FOR POTENTIAL TROPICAL DEVELOPMENT. THU-SUN...UPPER RIDGE WILL BUILD ACROSS THE DEEP SOUTH AND EVENTUALLY TOWARDS THE PENINSULA. LOW-LEVEL RIDGE AXIS WILL REMAIN NORTH OF THE FORECAST AREA. ONSHORE FLOW THROUGH THE COLUMN COMBINED WITH A DRIER AIR MASS WILL RESULT IN BELOW NORMAL RAIN CHANCES. && .MARINE...NE WINDS SHOULD SET IN AROUND 10 KNOTS ACROSS THE NRN LEG OVERNIGHT WITH SEAS BUILDING TO 3-4 FT LATE NORTH OF THE CAPE. MARINERS SHOULD BE ON THE LOOKOUT FOR STRONG STORMS MOVING OUT OVER THE INTRACOASTAL AND ATLANTIC WATERS MON AFTERNOON...MAINLY SOUTH OF COCOA BEACH. ANY LOW DEVELOPMENT EAST OF THE STATE TUE-WED WILL PRODUCE INCREASING ONSHORE WINDS AND BUILDING SEAS AS WELL. ONSHORE FLOW SHOULD CONTINUE INTO LATE WEEK AS HIGH PRESSURE REMAINS POSITIONED ACROSS THE WESTERN ATLANTIC AND NORTH OF THE COASTAL WATERS. && .AVIATION...SCT-NMRS TSRA 18Z-23Z FM KSFB-KMLB. SHOULD SEE ADDITIONAL TSRA DVLP FROM KVRB-KSUA 20Z-24Z. LCL-AREAS OF STRATUS LATE NIGHT FOR KDAB VCNTY POSSIBLE. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 87 75 89 / 40 60 30 40 MCO 76 89 75 90 / 40 60 20 40 MLB 76 87 74 89 / 40 60 40 40 VRB 75 87 73 88 / 50 60 40 40 && .MLB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...VOLKMER LONG TERM....HIRSCH
Hazardous weather outlook, Aug 13, 11:24 AM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1124 AM EDT SUN AUG 13 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 132130- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1124 AM EDT SUN AUG 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THUNDERSTORM IMPACT... INCREASING MOISTURE...AFTERNOON HEATING AND A FRONTAL TROUGH DROPPING INTO THE AREA WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THUNDERSTORMS WILL BECOME MOST NUMEROUS FROM LATE AFTERNOON INTO EARLY EVENING. A FEW STRONG STORMS WILL BE POSSIBLE WITH VERY HEAVY RAIN...GUSTY WINDS TO 50 MPH AND FREQUENT LIGHTNING. THUNDERSTORMS THAT MOVE DOWN THE EAST COAST SEA BREEZE OR ALONG OUTFLOW BOUNDARIES WILL ALSO HAVE THE POSSIBILITY TO PRODUCE A SHORT-LIVED TORNADO. IF STORMS APPROACH YOUR AREA HEAD INDOORS. ...FLOOD IMPACT... THERE IS A VERY LOW BUT DISCERNIBLE THREAT FOR LOCALIZED FLOODING MAINLY IN LOW LYING PLACES IN URBAN AREAS. RAINFALL HAS BEEN SCARCE IN RECENT DAYS...SO MOST RURAL LOCATIONS SHOULD READILY HANDLE LOCAL AMOUNTS OF TWO INCHES. ...MARINE THUNDERSTORM GUST IMPACT... THUNDERSTORMS GENERALLY MOVING TOWARD THE SOUTHEAST MAY AFFECT THE INTRACOASTAL AND NEARSHORE WATERS FROM MID AFTERNOON THROUGH THIS EVENING. A FEW STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE SAGGING FRONTAL TROUGH WILL STILL BE IN THE VICINITY FOR MONDAY WITH ELEVATED THUNDERSTORM CHANCES ONCE AGAIN. ATTENTION WILL BE GIVEN TO ANY POTENTIAL DEVELOPMENT OF A LOW PRESSURE SYSTEM EAST OF FLORIDA. THIS SYSTEM WILL LIKELY BRING A MODERATE SWELL INTO THE LOCAL ATLANTIC WATERS MONDAY AND TUESDAY. SCATTERED LIGHTNING STORMS WILL REMAIN IN THE FORECAST THIS UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. VOLKMER
In the hours before
Special weather statement, Aug 13, 3:57 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 357 PM EDT SUN AUG 13 2006 FLZ046-132045- SEMINOLE- 357 PM EDT SUN AUG 13 2006 ...STORMS WITH EXCESSIVE LIGHTNING OVER NORTHWESTERN SEMINOLE COUNTY... AT 350 PM EDT...LIGHTNING DETECTION EQUIPMENT AT THE NATIONAL WEATHER SERVICE INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER LAKE MARY. THE STORM WAS NEARLY STATIONARY. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY FROM TREES. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. MOST PEOPLE WHO ARE STRUCK BY LIGHTNING IN FLORIDA ARE STRUCK EITHER PRIOR TO THE RAIN REACHING THEIR LOCATION...OR AFTER THE RAIN HAS ENDED. BRAGAW
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.